Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 270, NWS Fort Worth, TX

June 12, 2003Henderson County, Van Zandt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2003, 8:32 AM CDT for Henderson County, Van Zandt County, Texas. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2003, 8:32 AM CDT (13:32 UTC)
Expired
Jun 12, 2003, 9:45 AM CDT
In force
73 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Henderson County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 136 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-462 J/kg
Mixed-layer LCL
2219 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WUUS54 KFWD 121332
SVRFTW
TXC213-467-121445-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
831 AM CDT THU JUN 12 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HENDERSON COUNTY IN NORTHEAST TEXAS
  SOUTHERN VAN ZANDT COUNTY IN NORTHEAST TEXAS

* UNTIL 945 AM CDT

* AT 831 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER EUSTACE...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MURCHISON AROUND 930 AM CDT
  EDOM AROUND 945 AM CDT

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3246 9608 3221 9610 3225 9550 3250 9560

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:15 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 12, 6:15 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
615 AM CDT THU JUN 12 2003

.AVIATION...
CLUSTER OF STORMS WITH GOOD LOW LVL CONVERGENCE NOTED OVER PARKER
COUNTY...MOVING INTO DFW TAF SITES THROUGH 13Z...WITH OTHER
DISSOLVING CLUSTER MOVING EWD THROUGH DALLAS COUNTY NEAR KDAL DURING
THIS SAME TIME. WILL CONTINUE CURRENT TEMPO THROUGH FOR VRB15G25KT
AND 4-5SM -TSRA...BUT CIGS REMAINING VFR. OTHERWISE...WILL CONTINUE
WITH OFF AND ON HIGH CLOUD CANOPY BY AFTN AS TSRA BLOW UPS OUT W/NW
OF N TX TRACON BY 22Z AND AFTER. BY THIS TIME...WILL BRING IN CB IN
TAF WITH BOUNDARIES AROUND...BUT MAIN GAME IN THE FORM OF MCS/
VRB25G45KT WINDS SHOULD COME DURING THE 03Z-12Z FRI TIME FRAME ONCE
AGAIN AND WILL HOLD THIS AS WELL.

05/

.PULIC UPDATE 538 AM CDT...
UPDATED ZONES TO INCREASE POPS NC AND NE AS COMPLEX JUST KEEPS ON
COMING. REST OF PACKAGE LEFT ALONE ATTM.

.PUBLIC DISCUSSION ISSUED AT 410 AM...
THUNDERSTORMS CONTINUE TO LINGER ACROSS NW CWA EARLY THIS MORNING AS
JET ENERGY...ELEVATED INSTABILITY AND LLJ HAVE KEPT STORMS GOING
DESPITE ATMOSPHERE BEING ALREADY WORKED OVER. EXPECT THIS ACTIVITY
TO CONTINUE WORKING E-SE THE NEXT SEVERAL HOURS SO WILL NEED TO KEEP
SOME HIGH CHANCE POPS ACROSS THE N. OTHERWISE...LOOKS LIKE WE SHOULD
SEE ANOTHER DAY LIKE YESTERDAY WITH STRONG INSOLATION AND
INSTABILITY ALLOWING CONVECTION TO FIRE ALONG WEST TEXAS DRY LINE
LATE IN THE AFTERNOON/EVENING. YET ANOTHER SHORT WAVE WILL HELP
ENHANCE CONVECTION AND H25 100KT JET STREAK LINGERS ACROSS THE
REGION AS WELL. WITH CAPE NEAR 3000 J/KG AGAIN AND NOT THAT STRONG
OF A CAP...WILL MENTION SOME SEVERE TSRA ACROSS ALL OUR CWA TONIGHT.
COULD SEE SOME LOCALLY HEAVY RAINFALL AGAIN...BUT FEEL BETTER CHANCE
OF HEAVIER RAINFALL WILL BE FRIDAY NIGHT WHEN STRONGER H5 WAVE WORKS
ACROSS THE REGION. ANY STORMS THAT FIRE SHOULD FORM INTO A MCS AND
CORFIDI VECTORS SUGGEST A GENERAL SE PROPAGATION INTO N TEXAS THE
NEXT TWO NIGHTS. THINK WE CAN HANDLE ONLY ONE MORE MCS ACROSS THE
NORTH AND POSSIBLY THE WEST BEFORE PROBLEMS COULD ARRIVE. THUS...WE
HAVE HIGHLIGHTED THIS IN THE HWO AND WE MAY ISSUE A ESF TO BETTER
HIGHLIGHT THE POTENTIAL THREAT.

NEW GFS CONTINUES TO ADVERTISE A H5 CUT-OFF LOW WORKING INTO N TEXAS
WITH A WEAK COLD FRONT SAT NIGHT/SUN AM. GFS NOW BRINGS THE LOW
FURTHER SW AND KEEPS THE FRONTAL BOUNDARY ACROSS N TEXAS FOR SEVERAL
DAYS. WITH GOOD RUN TO RUN CONSISTENCY...WILL LOWER MAX TEMPS AGAIN
AND INCREASE POPS SUNDAY INTO WEDNESDAY.

FCSTID =   80
DFW   94  74  93  74 /  30  40  30  50
ACT   94  75  94  75 /  30  20  30  40
PRX   91  71  90  72 /  50  50  30  50
DTO   93  74  92  73 /  50  40  30  50
TKI   92  74  92  73 /  50  40  30  50
DAL   94  74  93  75 /  30  40  30  40
TRL   92  74  93  74 /  30  40  30  40
CRS   94  75  94  75 /  30  30  30  40
TPL   95  75  95  76 /  30  20  30  30

.FWD...
TX...NONE.
Hazardous weather outlook, Jun 12, 3:45 AM CDT, 4 hours 47 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS TO
60 MPH AND LOCALLY HEAVY RAINFALL...ARE POSSIBLE ACROSS ALL OF NORTH
TEXAS...MAINLY FROM SUNSET AND AFTER.

ANOTHER UPPER DISTURBANCE ALOFT OVER THE SOUTHERN ROCKIES WILL MOVE
TOWARDS NORTH TEXAS BY THIS EVENING. WITH SEVERAL BOUNDARIES IN
PLACE...AMPLE MOISTURE...AND INSTABILITY AROUND...A COMPLEX OF
THUNDERSTORMS WILL MOVE SOUTHEAST FROM OKLAHOMA AND WEST
TEXAS...INTO NORTH TEXAS ONCE AGAIN.

.DAYS TWO THROUGH SEVEN...
PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH NEXT
TUESDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
REGION. SEVERE WEATHER IS POSSIBLE FRIDAY INTO FRIDAY NIGHT.
LOCALIZED FLASH FLOODING AND RIVER STEM FLOODING WILL BE POSSIBLE AS
WELL...FRIDAY NIGHT AND THIS WEEKEND...ESPECIALLY AREAS FROM
INTERSTATE 20 TO THE RED RIVER WHERE SOILS ARE MORE SATURATED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY TONIGHT OVER ALL OF
NORTH TEXAS.

05/

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:37 PM CDTSevere Thunderstorm WarningFWDYoung53 min
Jun 11, 8:18 PM CDTSevere Thunderstorm WarningFWDJack57 min
Jun 11, 8:23 PM CDTSevere Thunderstorm WarningFWDStephens52 min
Jun 11, 8:31 PM CDTSevere Thunderstorm WarningFWDYoung44 min
Jun 11, 8:38 PM CDTSevere Thunderstorm WarningFWDPalo Pinto52 min
Jun 11, 9:17 PM CDTSevere Thunderstorm WarningFWDJack, Wise58 min
Jun 11, 9:25 PM CDTSevere Thunderstorm WarningFWDParker65 min
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningFWDDenton63 min
Jun 11, 10:18 PM CDTSevere Thunderstorm WarningFWDHood57 min
Jun 11, 10:24 PM CDTSevere Thunderstorm WarningFWDDallas61 min
Jun 11, 10:28 PM CDTSevere Thunderstorm WarningFWDErath62 min
Jun 11, 10:32 PM CDTSevere Thunderstorm WarningFWDCooke58 min
Jun 11, 10:37 PM CDTSevere Thunderstorm WarningFWDSomervell53 min
Jun 11, 10:43 PM CDTSevere Thunderstorm WarningFWDHamilton47 min
Jun 11, 10:46 PM CDTSevere Thunderstorm WarningFWDCollin59 min
Jun 11, 10:52 PM CDTSevere Thunderstorm WarningFWDBosque53 min
Jun 11, 11:03 PM CDTSevere Thunderstorm WarningFWDLampasas57 min
Jun 11, 11:17 PM CDTSevere Thunderstorm WarningFWDGrayson43 min
Jun 11, 11:23 PM CDTSevere Thunderstorm WarningFWDKaufman, Rockwall52 min
Jun 11, 11:25 PM CDTSevere Thunderstorm WarningFWDFannin60 min
Jun 11, 11:27 PM CDTSevere Thunderstorm WarningFWDHill, McLennan63 min
Jun 11, 11:33 PM CDTSevere Thunderstorm WarningFWDHunt57 min
Jun 11, 11:38 PM CDTSevere Thunderstorm WarningFWDBell52 min
Jun 11, 11:57 PM CDTSevere Thunderstorm WarningFWDFalls63 min
Jun 12, 12:31 PM CDTSevere Thunderstorm WarningFWDGrayson44 min
Jun 12, 3:45 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas45 min
Jun 12, 5:38 PM CDTSevere Thunderstorm WarningFWDYoung52 min
Jun 12, 5:47 PM CDTSevere Thunderstorm WarningFWDNavarro58 min
Jun 12, 5:59 PM CDTTornado WarningFWDYoung61 min
Jun 12, 6:22 PM CDTSevere Thunderstorm WarningFWDLimestone38 min
Jun 12, 6:35 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
Jun 12, 6:49 PM CDTSevere Thunderstorm WarningFWDJack56 min
Jun 12, 6:56 PM CDTSevere Thunderstorm WarningFWDYoung64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.